MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.No other complaint reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following the cataract surgery with intraocular lens (iol) implant procedure, the patient¿s vision dropped from 1.0 to 0.2 down.The surgeon seen the haptic has been placed above the iris and the also thought that there is a possibility of eye structure has weakened.The lens exchanged in a secondary procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens is cut in half, typical of insertion and removal from the eye.Cracks are observed in the haptic optic junction area.One slit lamp photo was submitted for review.The photo is a broad parallelepiped focused at the level of the anterior surface of the iol.Concentric rings are clearly visible which are representative of a company lens.Only a small segment (approximately 1-2 clock hours) of the lens is visible.No abnormalities are noted in this lens segment.Significant reflections from the corneal surface preclude any corneal analysis.No root cause of the patient¿s decreased vision can be ascertained from the photo.Associated products were not provided.It is unknown if qualified products were used.A malfunction has not been indicated or information provided that the lens was the cause of the event.Information was provided that the surgeon observed the haptic was placed above the iris and the surgeon thought that there is a possibility that the eye structure (capsule bag & zonula) has also weakened so that the lens exchange procedure was performed.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15349473
Report Number1119421-2022-01897
Device Sequence Number17522507
Product Code MFK
UDI-Device Identifier00380652390545
UDI-Public00380652390545
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.210
Device Lot Number15111578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown